MAUDE Adverse Event Report: STERIS CANADA ULC AMSCO 7053HP WASHER/DISINFECTOR

STERIS CANADA ULC AMSCO 7053HP WASHER/DISINFECTOR
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was determined that the employee was attempting to manually clear an obstruction when the door closed on their hand causing the reported event to occur.A steris service technician arrived onsite to inspect the amsco 7053hp washer/disinfector and was not able to duplicate the reported event.No repairs were required, and the unit was returned to service.The amsco 7053hp washer/disinfector operator manual states (pg.87), "if an obstruction is present in the chamber door, do not attempt to remove the object." the amsco 7053hp washer/disinfector operator manual states (pg.13), " warning personal injury and/or equipment damage hazard if an obstruction is present in the wash chamber door, the door safety bar will detect an obstruction and the door will automatically stop from closing.Wait until door is fully open before removing obstruction." the account manager counseled the user facility personnel on the safe operating protocols, specifically door obstruction.No additional issues have been reported.
 
Event or Problem Description
The user facility reported an employee obtained an injury to their hand while operating their amsco 7053hp washer/disinfector.The employee self-applied an ice pack, took pain medication and returned to work the same day.

Brand Name
AMSCO 7053HP WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key17739049
Report Number9680353-2023-00032
Device Sequence Number6876965
Product Code MEC
UDI-Device Identifier00724995176655
UDI-Public00724995176655
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown